MAUDE Adverse Event Report: BIOSENSE WEBSTER INC OPTRELL MAPPING CATHETER WITH TRUEREF TECHNOLOGY; CATHETER, ELECTRODE RECORDING, OR PROBE, ELECTRODE RECORDING

BIOSENSE WEBSTER INC OPTRELL MAPPING CATHETER WITH TRUEREF TECHNOLOGY; CATHETER, ELECTRODE RECORDING, OR PROBE, ELECTRODE RECORDING
Catalog Number D142901
Medical Device Problem Code Patient Device Interaction Problem (4001)
Health Effect - Clinical Code Cardiac Arrest (1762)
Date of Event 04/24/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by biosense webster, inc., or its employees that the report constitutes an admission that the product, biosense webster, inc.Or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Manufacturer's reference number: (b)(4).
 
Event or Problem Description
The report indicated that (svt) supraventricular tachycardia ablation procedure with a optrell mapping catheter with trueref technology, the patient experienced pressure dropped and became unstable.The patient went into (pea) pulseless electrical activity and (cpr) cardiopulmonary resuscitation/code.The report indicated when mapping in the left ventricle with the optrell catheter while the patient was in sustained ventricular tachycardia, the patient's pressure dropped and became unstable.The patient went into (pea) pulseless electrical activity and cpr/code was started by the physician.The patient was stable and in sinus rhythm at the time of the call.The case was aborted.The patient was transferred to the icu for observation.No ablation was performed.No ablation catheter was in use.A decanav was used for the coronary sinus and the optrell was used for mapping.Both catheters are available for return.Other equipment used was the ngen generator and carto 3 system.The physician¿s opinion on the cause of this adverse event was patient condition.No transseptal puncture performed, retrograde aortic.
 
Additional Manufacturer Narrative
On 10-jun-2025, the product investigation was completed as the complaint device was not returned.An analysis of the product could not be performed since a physical sample was not received for evaluation.A manufacturing record evaluation was performed for the finished device number lot 31350362m and no internal action related to the complaint was found during the review.As part of our company quality system process, all devices are manufactured, inspected, and distributed to approved specifications.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's reference number: (b)(4).
 
Additional Manufacturer Narrative
On 12-aug-2025, the bwi product analysis lab received the device for evaluation.The product investigation was subsequently completed.The report indicated that (svt) supraventricular tachycardia ablation procedure with a optrell mapping catheter with trueref technology, the patient experienced pressure dropped and became unstable.The patient went into (pea) pulseless electrical activity and (cpr) cardiopulmonary resuscitation/code.Device evaluation details: the product was returned to johnson & johnson medtech (j&j medtech) for evaluation.A visual inspection and revision of all features were performed following j&j medtech procedures.Visual analysis revealed no damage or anomalies on the device.The device features were reviewed, and no issues were observed during the product investigation.A manufacturing record evaluation was performed for the finished device number lot 31350362m and no internal action related to the complaint was found during the review.No malfunction was observed during the product analysis.The root cause of the adverse event remains unknown.In addition, no device malfunction was reported, there may have been other circumstances or issues that occurred during the use of the device that could not be replicated during the analysis.No error messages were observed on johnson & johnson medtech equipment during the procedure.The physician¿s opinion on the cause of this adverse event was patient condition.The instruction for use (ifu) states that careful catheter manipulation must be performed to avoid cardiac damage, perforation, or tamponade.As part of johnson & johnson medtech¿s quality process, all devices are manufactured, inspected, and released to approved specifications.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's reference number: (b)(4).
 
Additional Manufacturer Narrative
On 10-nov-2025, bwi received additional information indicating that even though a qdot catheter was returned to bwi's possession, it was opened but never used in the procedure.The device has been added to the concomitant products section of this report.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's reference number: (b)(4).

Brand Name
OPTRELL MAPPING CATHETER WITH TRUEREF TECHNOLOGY
Common Device Name
CATHETER, ELECTRODE RECORDING, OR PROBE, ELECTRODE RECORDING
Manufacturer (Section D)
BIOSENSE WEBSTER INC
31 technology drive, suite 200
irvine CA 92618
Manufacturer (Section G)
BIOSENSE WEBSTER INC (JUAREZ)
circuito interior norte
1820parque industrial salvacar
juarez 32599
MX   32599
Manufacturer Contact
henry boden
31 technology dr
irvine, CA 92618
9497882078
MDR Report Key22046568
Report Number2029046-2025-01617
Device Sequence Number8782103
Product Code DRF
UDI-Device Identifier10846835025828
UDI-Public(01)10846835025828(11)240610(17)270609(10)31350362M
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K230253
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 12/04/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberD142901
Device Lot Number31350362M
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/24/2025
Supplement Date Received by Manufacturer06/10/2025
08/12/2025
11/10/2025
Initial Report FDA Received Date05/19/2025
Supplement Report FDA Received Date07/03/2025
09/05/2025
12/04/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/10/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
7FR DECAN,11P,F,2.4MMLE,282MM,; CARTO 3 SYSTEM.; QDOT MICRO, BI, TC, D-F.
Outcome Attributed to Adverse Event Life Threatening; Required Intervention; Hospitalization;
Patient Age71 YR
Patient SexMale